ANA Discussion Forum
General Category => AN Issues => Topic started by: rayden1 on February 05, 2011, 11:32:57 am
Has anyone experienced the above. To this day am not sure what was real or imagined but some was so bizarre it cannot have been real.
The meds they use to put you out during surgery are wild and wonderous, plus you are on them for so long (9 hours for mine). I don't think I had any hallucinations during surgery, but after I woke up the world was rather strange. All of my family that were with me were carrying mirrors in front of them, so I thought. This was so I would not know when they left the room. I also kept telling them that the rooms kept changing. Later, the floor opened up and was on rollers. This I knew proved that the rooms were changing. I could still make the walls move the day after surgery, but the mirrors were gone. Strong medicine! I am sure that many people had similar strange events after their surgery and will let you know that you are not alone.
Stiil to this day i do not know if this is real....but feels like it really happened.
After sugery they left me laying on the table in the room....they said they would come back in a half hour...before they left when i woke up i kept trying to touch the surgery side....DR was like what are you trying to do?I said i just want to touch it...he said o.k.
Then i asked if i could walk?he said if you want to.
Then they left the room and i got up and headed for the door...i still had catheder and tubes in my nose..iv in my arm....i stumbled to the door and jiggled the handle i could not open it...then i stumbled back to the table and got back on trying to look like i never moved...i started breathing really deep.
When i did get out of post op room....my sis said they held me there for 2 hours becouse i was not breathing right.....when i got to my room in ICU...i looked a my finger nail and there was blood on it...Had i really touched the incision site?
Definately the medication, took me a few days to realise I had talked all this rubbish to the nurses (embarassed now) and I could feel things crawling on my skin. It wasn't till I told my sister to wipe my forehead because I could feel the sweat running down my face, she told me I have a bandage on and that she couldn't even see my forehead let alone the sweat. Ah good times...
It was about 24 hours after surgery when they finally woke me. That next week and a day or two in ICU were a nightmare of hallucinations and nightmares and strange dreams. This was compounded by being intubated for six days and unable to communicate anything of detail or complexity. Both the morphine and the steroids can have this effect on some people. They got me off the morphine pretty quickly after I begged off of it. The steroids were given a few days longer and they did funny things with light and vision.
As I understand it, it all affects people differently.
And if you are an avid Stephen King fan, it makes it a special treat. ;-)
I was in the hospital 3 days...no problems. But when I got home, I started having dreams I was inside a sinking ship, under water, no lights, total blackness, spinning, and I was going to drown. I was totally displaced about if I was lying down, up-right, up-side-down...totally lost. The dreams quit after about a week. I am sure it was a result of the medications I was on during the surgery...about 10 hour surgery. My balance started getting better. No bad dreams since then.
I didn't have this issue myself, but know others that did.
Anesthesia will do that to ya ;D
Thanks everyone for your replies.
The decadron they gave me for CK caused me to have weird, weird "dreams." Trouble is, I don't think they were dreams, because the decadron kept me from really sleeping! Crazy stuff! It made that whole treatment week even harder, because I felt kinda "unhinged."
They gave me Ambien in the hospital that caused some ugly, scary hallucinations. I am never touching that stuff again!!! But I had vivid dreams for several weeks after surgery.
My daughter had nightmares and bad feelings after surgery.
However, once she was able to stop taking the anti-seizure
medicine everything settled down. The medicines they give
you, after surgery are strong. Pain killers, siezure medicince,
She takes minimal amounts of medicine as she'd rather have a
minor amount of pain than scary dreams.
For me, it was the narcotic painkillers that caused hallucinations (I was convinced my 4yo son and my mother were having a conversation in the hall outside my bedroom about ordering a cheese pizza at 3am, and neither one of them eats pizza!). Anesthesia can do it to many people, too.
I'm never again taking narcotics unless I really, really, really have to!
the only problem I had with nightmares, was the day after surgery when I woke up from a nap and thought my bed somehow turned sideways...I held my breath thinking that if I moved, I would fall out...as I had the call button in my hand, I called for a nurse. When she arrived, I tried to explain that the bed was sideways and couldnt understand why she couldnt see the bed and I being not right. But then again this could have been vetigo.
My first surgery I was kept under for two days' because of swelling, it felt like I had just fallen asleep in front of the tv and woke up, nothing more than that. My AN surgery however, I awoke feeling like I was suspended on the wall, each time I woke, I cling-ed to my bed for dear life. That passed fairly quickly, but from then on I can see how people do fall out of there hospital beds, not a fun trip. I really dint' know the cause of it, I was on the same medication as I was before. Weird.
I'm glad to know I'm not the only one who kept waking up thinking I was sitting on the wall! LOL My poor husband kept having to talk me down. I knew I couldn't actually be up in the air like that, but it looked very real at the time.